MAUDE Adverse Event Report: BD SUZHOU (MDS) SAF-T-INTIMA; INTRAVASCULAR CATHETER

BD SUZHOU (MDS) SAF-T-INTIMA; INTRAVASCULAR CATHETER
Catalog Number 383336
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd saf-t-intima w/y adapter pnk 20gax1.0in leaked it was reported by customer that 20 gauge iv placed in r forearm.Good blood return noted.Wire removed.Blood noted on tubing.When flushed, blood and saline leaked from tubing.Iv insertion site intact.Iv pulled out.Tubing appeared to leak just above butterfly wings.Verbatim: rcc received a complaint via email.I¿m reaching out regarding a safety incident that involved bd item # 383336 (saf-t-intima integrated catheter system with y adapter, pink, 20g x 1").Please see noteworthy event details below: 1.Description: 20 gauge iv placed in r forearm.Good blood return noted.Wire removed.Blood noted on tubing.When flushed, blood and saline leaked from tubing.Iv insertion site intact.Iv pulled out.Tubing appeared to leak just above butterfly wings.Package saved.2.The event occurred on 5/31/2025.3.The lot number was 4145188.4.The defective item was not saved and cannot be sent for further assessment.5.Harm level: no harm to patient or clinical staff.
 
Event or Problem Description
No additional information available.
 
Additional Manufacturer Narrative
Dhr review: the complaint lot# is 4145188, sku is 383336, assembly in suzhou plant on 2024.Jun.17, lot quantity is (b)(4) ea.Review the in-process test record and outgoing test report, all test results meet the product specifications, no abnormal found.Review the product assembly record, no non-conformities, deviations, or rework activities for this lot.Returned sample analysis: based on customer report defective item was not saved and cannot be sent.Retain sample analysis: sampling 2ea from the retain sample of the same lot to do leakage test, test result is within product specification.Refer to the attachment for retain sample test report.Possible cause analysis: based on the information, leakage is reported from tubing.The possible reasons for this type of failure may including: 1.Tubing damage/broken issue, or poor prn assembly status.2.The swaging between tubing and luer-adapter is not good, leakage is from the swaging location.3.Extension tubing bonding performance is poor.Current manufacture already has control procedures as below to monitor and prevent this kind of defect: 1.Both in-process and outgoing sampling will check the pull force related extension tubing and the component at its both ends, including the swaging force and bonding force, a poor connection can be detected.2.Both in-process and outgoing sampling check do leakage test for component with extension tubing and prn connector.Defective sample was not saved and cannot be sent, the retain sample leakage test result is pass, so the root cause is not clear for this leakage issue.

Brand Name
SAF-T-INTIMA
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD SUZHOU (MDS)
#5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH  215021
Manufacturer (Section G)
BD (SUZHOU)
no. 5 baiyu road
suzhou industrial park
suzhou 21502 1
CH   215021
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22522355
Report Number3006948883-2025-00299
Device Sequence Number13069222
Product Code FOZ
UDI-Device Identifier00382903833368
UDI-Public(01)00382903833368(17)280531(10)4145188
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383336
Device Lot Number4145188
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown